Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On automorphisms of matrix invariants


Author: Zinovy Reichstein
Journal: Trans. Amer. Math. Soc. 340 (1993), 353-371
MSC: Primary 16R30
DOI: https://doi.org/10.1090/S0002-9947-1993-1124173-1
MathSciNet review: 1124173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {Q_{m,n}}$ be the space of $ m$-tuples of $ n \times n$-matrices modulo the simultaneous conjugation action of $ PG{L_n}$. Let $ {Q_{m,n}}(\tau)$ be the set of points of $ {Q_{m,n}}$ of representation type $ \tau$. We show that for $ m \geq n + 1$ the group $ \operatorname{Aut}({Q_{m,n}})$ of representation type preserving algebraic automorphisms of $ {Q_{m,n}}$ acts transitively on each $ {Q_{m,n}}(\tau)$. Moreover, the action of $ \operatorname{Aut}({Q_{m,n}})$ on the Zariski open subset $ {Q_{m,n}}(1,n)$ of $ {Q_{m,n}}$ is $ s$-transitive for every positive integer $ s$. We also prove slightly weaker analogues of these results for all $ m \geq 3$.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, On Azumaya algebras and finite dimensional representations of rings, J. Algebra 11 (1969), 532-563. MR 0242890 (39:4217)
  • [2] C. Bessendort and L. Le Bruyn, Stable rationality of certain $ PG{L_n}$ quotients, Invent. Math. 104 (1991), 179-199. MR 1094051 (92m:14060)
  • [3] P. M. Cohn, Free associative algebras, Israel J. Math. 19 (1974), 109-151. MR 0379555 (52:460)
  • [4] E. Formanek, The center of the ring of $ 3 \times 3$ generic matrices, Linear and Multilinear Algebra 7 (1979), 203-212. MR 540954 (80h:16019)
  • [5] -, The center of the ring of $ 4 \times 4$ generic matrices, J. Algebra 62 (1980), 304-319. MR 563230 (81g:15032)
  • [6] -, Noncommutative invariant theory, Group Actions on Rings, Contemp. Math., vol. 13, Amer. Math. Soc., Providence, R.I., 1985. MR 810646 (87d:16046)
  • [7] P. I. Katsylo, Stable rationality of fields of invariants of linear representations of the groups $ PG{L_6}$, and $ PG{L_{12}}$, Mat. Zametki 48 (1990), 49-52. (Russian) MR 1076933 (92g:20065)
  • [8] L. Le Bruyn, Simultaneous equivalence of square matrices, Séminaire d'Algèbre Paul Dubreil et Marie-Paul Malliavin, Lecture Notes in Math., vol. 1404, Springer-Verlag, Berlin and Heidelberg, 1989. MR 1035223 (91b:14060)
  • [9] L. Le Bruyn and C. Procesi, Étale local structure of matrix invariants and concomitants, Algebraic Groups Utrecht 86, Lecture Notes in Math., vol. 1271, Springer-Verlag, Berlin, Heidelberg, and New York, 1986. MR 911138 (89b:16042)
  • [10] D. Mumford and J. Fogarty, Geometric invariant theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1982. MR 719371 (86a:14006)
  • [11] C. Procesi, Non-commutative affine rings, Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Natur. Seq. I 8 6 (1967), 239-255. MR 0224657 (37:256)
  • [12] -, The invariant theory of $ n \times n$ matrices, Adv. in Math. 19 (1976), 306-381. MR 0419491 (54:7512)
  • [13] Z. Reichstein, A functorial interpretation of the ring of matrix invariants, J. Algebra 136 (1991), 439-462. MR 1089308 (92a:16028)
  • [14] L. H. Rowen, Polynomial identities in ring theory, Academic Press, New York, 1980. MR 576061 (82a:16021)
  • [15] A. H. Schofield, Matrix invariants of composite size, J. Algebra 147 (1992), 345-349. MR 1161297 (93e:16038)
  • [16] G. Schwartz, Lifting smooth homotopies of orbit spaces, Inst. Hautes Études Sci. Publ. Math. 51 (1980), 37-135. MR 573821 (81h:57024)
  • [17] K. S. Sibirskii, Algebraic invariants of a set of matrices, Sibirsk Mat. Ž. 9(1) (1968), 152-164 (Russian); English transl, in Siberian Math. J. 9 (1968), 115-124. MR 0223379 (36:6427)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16R30

Retrieve articles in all journals with MSC: 16R30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1124173-1
Keywords: Matrix invariants, representation type, algebraic automorphisms
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society